Doctor prescribed me Lyrica 75mg twice daily for nerve pain and cyclobenzaprine 10mg three times daily as a muscle relaxer..Has anybody had this combination of drugs prescribed for them? Did you feel sleepy alot? Any dizziness?Any help would be appreciated..
i can only tell you about my mother's experience....after two botched carpal tunnel surgeries, she was given some medications for pain ( i didn't know what they were) but we started noticing her really weird,.... lapsus of memory, very tired, lost of balance, problems with concentration.... we thought that maybe it was something to do with the age ,you know ? nop..... Lyrica was the answer.
she was told by her doctor to wait a little to feel better... so maybe those side effects are only at the beginning.... but she didn't take any more when she realised it was the lyrica as she was feeling horrible so in your case, things may be quite different, Dav
Lyrica is semiliar to Neurontin; it supposedly should help the nerves calming down. Neurontin has the property to stop the nerves "shooting off" with other words, for nerve pains. But both pills have the "nice side effect" among many others, "to gain weight." I saw my friend who was on a high dosis Neurontin after 1 1/2 year and could not recognize her anymore. She was looking like in a 7th month pregnant; but I know for sure, she is a very small eater. It is the medication that made her so fat. Look up the side effects in Google. Neurontin and Lyrica are both severe weight gaining and hardly help. My friend had the same nerve pains but "believed" in Neurontin, and I did not dare to say that she is round like a beer barrel. One must put every pill like on a scale and see, "Is it worth it or not"....Since she had anyway nerve pains, I just was wondering but did not want to hurt her feelings.
Thankyou ladies for the input. The Lyrica doesn't make me feel sick and dizzy like the Gabapentin did for the few days I tried that, but my daughter has noticed me doing some strange things I don't remember. Like unloading the dishwasher and putting the pots and pans in some weird places for one, and raiding the kitchen late at night leaving stuff scattered on the counter that doesn't belong...
I'm not sure how much longer I may take this stuff (the lyrica). I still am not getting any appreciable pain relief and it does sound Like I've experienced a couple blackout episodes in the past couple of days..Sure looks like it from what my daughter is describing...David
Yes, I believe I am experiencing something very similar to what your mother did..Memory loss and confusion. .Along with having difficulty with nodding off (like right now) while trying to type this note. Like the sleepiness you get sometimes when driving long distance. I might just have to drop the stuff if this continues. This is a little too weird for me to handle..I just went off into dreamland for about 5 minutes ...David
I have been taking Lyrica for a while now and at first I did a lot of crazy things also. I was very tired all the time and yes I have gained about 40 pounds. As for the pain, it really worked well for me. Also it took about 4 weeks for me to get used to it, but after that all the weird side effects went away. I still take it and I have not gained any more weight and it does work for the pain. If you have not been taking it long, maybe you should try to give it a chance to work. It worked for me but we are all different.
Good Luck and God Bless
I would like "to know for what reason" the doc prescribed you Lyrica/Neurontin. I am writing from the utmost experience. Late husband had MS and was on Neurontin, later Lyrica. It has sooo many side effects, it is not even funny. Just google Lyrica in, you will get the picture. "Dizziness, drowsiness, weight gain, headaches, memory loss, constipation, back pain, flu-like symptoms, fatique, joun pains" are only a few of them. One should ask him/herself, "Is that worth it?" Maybe you should try the Health Food Store. I was always against the stuff they sell. But guess what, or maybe I can help someone? I had also severe GERD, Reflux. I learned on Internet about "MANUKA honey" Please guys, google it in, and Bingo. After a few weeks using that Manuka honey, my esophagus burning was gone, totally. Thus, I am presently trying out their holistic stuff for calming down the nerves, better sleep, etc. It is not as strong as prescription, but then, there are no side effects. Oh, I am NO layman when it comes to medical condition. Right now I just diagnosed myself again against several doctors. I mentioned that I had a car accident. It left me with neck-head-shoulder pains. God, I wasted all the time with painful injection, therapy, etc, but nothing helped. Then started my left ear (where the injury occured) to be "like under water" for months. Had a CATscan and MRI. My C5-6 had protrusion. No doctor said anything. I studied the MRI a long time. There was the word RADICULOPATHY, looked it up, ha, I have nerve damage, it means: "A problem in which one or more nerves are affected and don't work properly." NO doctor told me, that I have ear nerve damage. So, YOU all be careful either with your diagnosis or what doc's prescribe. Make a lot research, doctors make lots of mistakes....I had my share.
Suzie1974,,my orthopedic surgeon prescribed it as the operation he performed on me just over a month ago did not do all everyone was hoping it would. He put me on Lyrica because I didn't like what the gabapentin/neurontin was doing to me. Very bad dizzy spells, nauseous stomach etc which I wanted no part of anymore after giving it a week on my part to see if it helped quell the pain I now am experiencing..This has to do with my scaitic nerve all the way down my left leg and an MRI image that showed it being pinned by an L-5 rupture....Surgery solved part of the nerve problem, but apparently there is more going on than the re-ruptured of L-5 (L-4 and L-5 had ruptured previously and were worked on in 2005)... The nerve must be getting pressured in another location as it has gotten progressively worse over the last week. Excrutiating pain. We are waiting on results of a new MRI I had done yesterday..This isn't the type of pain someone can "just live with"..Thats my reason for taking lyrica at the moment...David
DAvid, i think that Lisa's experience is a little encouraging here about the lyrica.. those weirds effects seem to be during the first weeks as my mother was told by her doctor .
i mean if it works with the pain finally and the weird side effects go away, i could put up with the weight gain if that was all . I really hope that something works for you until the problem is solved in a better way !
As they say Laurel,,one day at a time. The one unknown here is the time factor which I don't have a clear answer on yet.
And that is, "what is the standard or average amount of time that it takes for the pain quelling characteristics of Lyrica to kick in?". A week? two weeks? Maybe three?.
Lisa? Do you recollect when it kicked in for you with regard to the pain issue? Was it 4 weeks as you referenced above or was that just the amount of time it took before the side effects became tolerable? Right now lyrica is my only choice as the gabapentin just flat out disagreed with me. Unless there is another med out there that hasn't been mentioned, lyrica is my best option until we figure out what is causing this continued discomfort..
I was givin a bottle of Lyrica.... They're 75mg pills. I do not suffer from pain or phybromyalgia or anything it's for. I abuse them. I don't get the sleepy nodding off from it though. Gives me energy, not really run around the block energy but keeps me awake all night long. People say it makes me more chill, laid back. It makes me feel like I'm floating on happy clouds. Sometimes I feel off balanced or a little tipsy. But it's really fun. I don't do it every day because I feel like my tolerance will go up too fast and I'll run out... Don't know how or where to get more... Are the addictive? And what's this about weight gain? How long do you have to take them to see weight gain? I'm trying to lose weight not gain!!! So that scares me.
I sometimes snort it. Is that bad? Doesn't burn at all. Drip tastes great too. Makes the happy high work faster, lasts longer by taking them orally, but that's how most things work.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.